MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number SPL25020X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sprinter legend balloon catheter was attempted to be used.There was no damage noted to the device packaging.The device was inspected with no issues.Negative prep was performed with no issues.It is reported that the balloon failed to deflate at the lesion site.No patient injury is reported.
 
Additional Manufacturer Narrative
Additional info: the lesion was in the mid lad.There was moderate tortuosity, low degree of calcification, and 80% lesion stenosis.There was no damage noted to the device packaging.No issues were noted when removing the device from the hoop/tray.No difficulties were noted when removing the protective sheath from the device.No difficulties were noted when removing the packaging stylette from the device.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.No resistance was encountered when advancing the device.Excessive force was not used during delivery.No difficulties noted during inflation of the device.The device was not moved or repositioned prior to the deflation difficulties.It is reported that the balloon failed to deflate at the lesion site after first inflation.The balloon eventually deflated slowly.60% contrast/40% saline was used.No intervention was used to remove the device from the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: device decontaminated with cidex-opa.The balloon returned deflated with crystallised residue present inside the balloon and the inflation lumen.The device was placed in the waterbath to disperse the residue in the balloon and inflation lumen in order to aid inflation.The balloon inflated at nominal pressure of 8atm with no issues noted.Upon visual inspection the proximal balloon bond appeared stretched.The balloon deflated in 6s with no issues noted.Deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7713295
Report Number9612164-2018-01836
Device Sequence Number1452125
Product Code LOX
UDI-Device Identifier00613994902566
UDI-Public00613994902566
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Model NumberSPL25020X
Device Catalogue NumberSPL25020X
Device Lot Number213888199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer07/24/2018
08/08/2018
10/05/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/20/2018
10/03/2018
11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight104